Arkansas, 2003

Damaging Wind in Arkansas, June 22, 2003

June 22, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 22, 3:00 AM CST, 25 minutes earlier.

Area forecast discussion, Jun 22, 3:00 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SUN JUN 22 2003

H5 RIDGE WILL KEEP A LID ON PRECIPITATION FOR THE NEXT FEW DAYS
UNTIL MOISTURE RETURNS FROM THE SOUTH ON WEDNESDAY. ALSO THE NEXT
SURFACE FRONT WILL BE AFFECTING THE STATE ON THURSDAY AND FRIDAY.
TEMPS WILL CONTINUE WARMING A FEW DEGREES EACH DAY TO THE POINT
WHERE 80S WILL BE THE MINORITY OF THE HIGH READINGS. SIMILARLY...LOW
IN THE 60S AND 70S WILL BE INCREASING GRADUALLY INTO THE 70S.

HRO   87  67  90  72 /  10  10  10  10
LIT   90  69  93  74 /  10  10  10  10
HOT   90  69  93  75 /  10  10  10  10
PBF   90  70  94  75 /  10  10  10  10

.LZK...NONE.

32
Hazardous weather outlook, Jun 22, 3:11 AM CST, 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. HIGH PRESSURE
OVER THE STATE WILL KEEP THE AREA PRECIPITATION FREE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED. DRY WEATHER WILL CONTINUE ON
MONDAY AND TUESDAY. ANOTHER FRONT WILL BEGIN TO AFFECT THE AREA WITH
SOME SHOWERS AND THUNDERSTORMS BY WEDNESDAY AND THESE WILL CONTINUE
THROUGH THE LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

22

The radar

The Little Rock radar (KLZK), 123 km away, was scanning. The volume nearest the first event began at 09:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stone

When
June 22, 3:25 AM CST
Where
Stone County, Allison
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.933, -92.117

Several trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329576.